Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A parametric version of the Hilbert-Hurwitz theorem using hypercircles


Author: Luis Felipe Tabera
Journal: Math. Comp. 86 (2017), 3001-3018
MSC (2010): Primary 14Q05, 68W30, 14M20
DOI: https://doi.org/10.1090/mcom/3202
Published electronically: April 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathbb{K}$ be a characteristic zero field, let $ \alpha $ be an algebraic element over $ \mathbb{K}$ and $ \mathcal {C}$ a rational curve defined over $ \mathbb{K}$ given by a parametrization $ \psi $ with coefficients in $ \mathbb{K}(\alpha )$. We propose an algorithm to solve the following problem, that is, a parametric version of Hilbert-Hurwitz: To compute a linear fraction $ u=\frac {at+b}{ct+d}$ such that $ \psi (u)$ has coefficients over an algebraic extension of $ \mathbb{K}$ of degree at most two and a conic $ \mathbb{K}$-birational to $ \mathcal {C}$. Moreover, if the degree of $ \mathcal {C}$ is odd or $ \alpha $ is of odd degree over $ \mathbb{K}$, we can compute a parametrization of $ \mathcal {C}$ with coefficients over $ \mathbb{K}$. The problem is solved without implicitization methods nor analyzing the singularities of  $ \mathcal {C}$.


References [Enhancements On Off] (What's this?)

  • [1] C. Andradas, T. Recio, and J. R. Sendra, A relatively optimal rational space curve reparametrization algorithm through canonical divisors, Proceedings of the 1997 International Symposium on Symbolic and Algebraic Computation (Kihei, HI) (New York), ACM, 1997, pp. 349-355. MR 1810004
  • [2] Carlos Andradas, Tomás Recio, and J. Rafael Sendra, Base field restriction techniques for parametric curves, Proceedings of the 1999 International Symposium on Symbolic and Algebraic Computation (Vancouver, BC), ACM, New York, 1999, pp. 17-22. MR 1802062, https://doi.org/10.1145/309831.309845
  • [3] Carlos Andradas, Tomas Recio, J. Rafael Sendra, and Luis Felipe Tabera, On the simplification of the coefficients of a parametrization, J. Symbolic Comput. 44 (2009), no. 2, 192-210. MR 2479298, https://doi.org/10.1016/j.jsc.2008.09.001
  • [4] Claude Chevalley, Introduction to the Theory of Algebraic Functions of One Variable, Mathematical Surveys, No. VI, American Mathematical Society, New York, NY, 1951. MR 0042164
  • [5] J. E. Cremona and D. Rusin, Efficient solution of rational conics, Math. Comp. 72 (2003), no. 243, 1417-1441. MR 1972744, https://doi.org/10.1090/S0025-5718-02-01480-1
  • [6] W. Decker, G.-M. Greuel, G. Pfister, and H. Schönemann, SINGULAR 3-1-5 - A computer algebra system for polynomial computations, (2012), http://www.singular.uni-kl.de.
  • [7] Robin Hartshorne, Algebraic Geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157
  • [8] D. Hilbert and A. Hurwitz, Über die diophantischen Gleichungen vom Geschlecht Null, Acta Math. 14 (1890), no. 1, 217-224 (German). MR 1554798, https://doi.org/10.1007/BF02413323
  • [9] T. Recio, J. R. Sendra, L. F. Tabera, and C. Villarino, Generalizing circles over algebraic extensions, Math. Comp. 79 (2010), no. 270, 1067-1089. MR 2600556, https://doi.org/10.1090/S0025-5718-09-02284-4
  • [10] Tomas Recio and J. Rafael Sendra, Real reparametrizations of real curves, J. Symbolic Comput. 23 (1997), no. 2-3, 241-254. MR 1448697, https://doi.org/10.1006/jsco.1996.0086
  • [11] T. Recio, J. R. Sendra, L. F. Tabera, and C. Villarino, Fast computation of the implicit ideal of a hypercircle, Actas de AGGM 2006, 2006, pp. 258-265.
  • [12] Tomas Recio, J. Rafael Sendra, Luis Felipe Tabera, and Carlos Villarino, Algorithmic detection of hypercircles, Math. Comput. Simulation 82 (2011), no. 1, 54-67. MR 2846415, https://doi.org/10.1016/j.matcom.2010.07.017
  • [13] Tomas Recio, J. Rafael Sendra, and Carlos Villarino, From hypercircles to units, ISSAC 2004, ACM, New York, 2004, pp. 258-265. MR 2126952, https://doi.org/10.1145/1005285.1005323
  • [14] J. Rafael Sendra and Carlos Villarino, Optimal reparametrization of polynomial algebraic curves, Internat. J. Comput. Geom. Appl. 11 (2001), no. 4, 439-453. MR 1852578, https://doi.org/10.1142/S0218195901000572
  • [15] J. Rafael Sendra and Carlos Villarino, Algebraically optimal parametrizations of quasi-polynomial algebraic curves, J. Algebra Appl. 1 (2002), no. 1, 51-74. MR 1907738, https://doi.org/10.1142/S0219498802000045
  • [16] J. Rafael Sendra and Franz Winkler, Parametrization of algebraic curves over optimal field extensions, J. Symbolic Comput. 23 (1997), no. 2-3, 191-207. Parametric algebraic curves and applications (Albuquerque, NM, 1995). MR 1448694, https://doi.org/10.1006/jsco.1996.0083
  • [17] J. Rafael Sendra, Franz Winkler, and Sonia Pérez-Díaz, Rational Algebraic Curves: A Computer Algebra Approach, Algorithms and Computation in Mathematics, vol. 22, Springer, Berlin, 2008. MR 2361646
  • [18] Denis Simon, Solving quadratic equations using reduced unimodular quadratic forms, Math. Comp. 74 (2005), no. 251, 1531-1543. MR 2137016, https://doi.org/10.1090/S0025-5718-05-01729-1
  • [19] W.A. Stein et al., Sage Mathematics Software (Version 6.1.1), The Sage Development Team, 2011, http://www.sagemath.org.
  • [20] L. F. Tabera, Two tools in algebraic geometry: Construction of configurations in tropical geometry and hypercircles for the simplification of parametric curves, Ph.D. thesis, Universidad de Cantabria, Université de Rennes I, 2007.
  • [21] L. F. Tabera, Implementation of a hypercircle library in the sage cas, (2011), http://personales.unican.es/taberalf/hypercircles.
  • [22] Luis Felipe Tabera, Optimal affine reparametrization of rational curves, J. Symbolic Comput. 46 (2011), no. 8, 967-976. MR 2811050, https://doi.org/10.1016/j.jsc.2011.04.001
  • [23] Luis Felipe Tabera, Computing hypercircles by moving hyperplanes, J. Symbolic Comput. 50 (2013), 450-464. MR 2996890, https://doi.org/10.1016/j.jsc.2012.09.001
  • [24] Mark van Hoeij, Rational parametrizations of algebraic curves using a canonical divisor, J. Symbolic Comput. 23 (1997), no. 2-3, 209-227. MR 1448695, https://doi.org/10.1006/jsco.1996.0084
  • [25] C. Villarino, Algoritmos de optimalidad algebraica y de cuasi-polinomialidad para curvas racionales, Ph.D. thesis, Universidad de Alcalá, 2007.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 14Q05, 68W30, 14M20

Retrieve articles in all journals with MSC (2010): 14Q05, 68W30, 14M20


Additional Information

Luis Felipe Tabera
Affiliation: Departamento de Matemáticas Estadística y Computación, Universidad de Cantabria, 39071, Santander, Spain
Email: taberalf@unican.es

DOI: https://doi.org/10.1090/mcom/3202
Keywords: Hypercircles, rational curves, rational points
Received by editor(s): August 1, 2011
Received by editor(s) in revised form: February 19, 2014, and July 26, 2016
Published electronically: April 7, 2017
Additional Notes: The author is supported by the Spanish “Ministerio de Ciencia e Innovación” projects MTM2008-04699-C03-03 and MTM2011-25816-C02-02 and “Ministerio de Economa y Competitividad” and by the European Regional Development Fund (ERDF) project MTM2014-54141-P
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society